Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 89, NWS Denver/Boulder, CO

June 3, 2005Larimer County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2005, 2:49 PM MDT for Larimer County, Weld County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 2:49 PM MDT (20:49 UTC)
Expired
Jun 3, 2005, 3:30 PM MDT
In force
41 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Larimer County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 032050
SVRBOU
COC069-123-032130-
/O.NEW.KBOU.SV.W.0089.050603T2049Z-050603T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
249 PM MDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
  WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO
  THIS INCLUDES THE CITY OF WESTERN GREELEY

* UNTIL 330 PM MDT

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES
  NORTH OF BERTHOUD...OR ABOUT 15 MILES SOUTH OF FORT COLLINS...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
  TIMNATH...LOVELAND...BERTHOUD AND WESTERN GREELEY.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

LAT...LON 4037 10517 4026 10505 4042 10478 4060 10494

$$
2 follow-up statements
000 
WWUS55 KBOU 032108
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
307 PM MDT FRI JUN 3 2005

COC069-123-032130-
/O.CON.KBOU.SV.W.0089.000000T0000Z-050603T2130Z/
LARIMER CO-WELD CO-
307 PM MDT FRI JUN 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MDT FOR WEST
CENTRAL WELD AND SOUTHEASTERN LARIMER COUNTIES...

AT 305 PM MDT...LAW ENFORCEMENT CONTINUED TO REPORT A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL 
SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 2 MILES WEST OF KELIM...OR ABOUT 11 MILES SOUTHEAST OF FORT 
COLLINS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINDSOR...TIMNATH...LOVELAND...AND WESTERN GREELEY.

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN SOUTHEAST LOVELAND 
WITH THIS STORM. FLOODING WAS ALSO REPORTED ON INTERSTATE 25 EAST OF 
LOVELAND. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

LAT...LON 4041 10513 4031 10497 4042 10478 4060 10494

$$

GIMMESTAD
000 
WWUS55 KBOU 032130
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
329 PM MDT FRI JUN 3 2005

COC069-123-032139-
/O.EXP.KBOU.SV.W.0089.000000T0000Z-050603T2130Z/
LARIMER CO-WELD CO-
329 PM MDT FRI JUN 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD AND
SOUTHEASTERN LARIMER COUNTIES EXPIRED AT 330 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE LARGE HAIL OR DAMAGING WINDS. THE STORM 
MOTION HAD SLOWED AND WAS STILL PRODUCING HEAVY RAIN ALONG US 34 
BETWEEN INTERSTATE 25 AND HIGHWAY 257. A FLASH FLOOD WARNING REMAINS 
IN EFFECT FOR SOUTHEASTERN LARIMER COUNTY UNTIL 545 PM.

LAT...LON 4041 10513 4031 10497 4042 10478 4060 10494

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:30 AM MDT, 11 hours 19 minutes earlier.

Area forecast discussion, Jun 3, 3:30 AM MDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 AM MDT FRI JUN 3 2005

.SHORT TERM...LOOKS LIKE ANOTHER ACTIVE WEATHER DAY ACROSS THE BOU
CWA...HOWEVER THE SEVERE THREAT A BIT LOWER THAN YESTERDAY. THE
MAIN PLAYER WILL BE THE VIGOROUS UPPER LEVEL TROF NOW ACROSS ERN
NEVADA WITH A DECENT BAND OF SHOWERS/TS STRETCHING ACROSS CENTRAL UT
AND INTO NWRN CO ATTM. BOTH GFS/NAM HAVE THE TROF ENTERING WRN CO BY
00Z SAT WITH DECENT ASCENT MOVING ACROSS CO THRU TNT. AT THE
SURFACE...DEWPOINTS HAVE DROPPED A BIT INTO THE MID 40S ACROSS
EASTERN CO...BUT WITH A SERLY RETURN FLOW THIS AFTN...EXPECT
DEWPOINTS TO CLIMB TO NEAR 50 ACROSS THE FAR EASTERN PLAINS AND MID
40S CLOSER TO THE MOUNTAINS. INTERACTIVE SOUNDINGS INDICATE CAPES
FROM 700-1000J/KG OVER THE URBAN CORRIDOR AND UP TO 1500J/KG OVER
LINCOLN COUNTY AND FAR EASTERN SECTIONS. THE SHEAR PROFILE IS A BIT
LESS CONDUCIVE FOR TORNADIC STORMS TODAY AND THE MID LVL FLOW WILL
ALSO BE DROPPING OFF DURING THE DAY TO ONLY ABOUT 25-30KT. CLOUD
SHIELD MOVING NORTHWARD FROM NEW MEXICO MAY HAMPER THINGS A BIT AND
MAY RETARD SFC HEATING.

SO OVERALL...THE URBAN CORRIDOR AND ADJ AREAS WILL ONLY SEE A
MARGINAL SEVERE THREAT TODAY WITH HAIL UP TO AN INCH IN
DIAMETER...WHILE FURTHER EAST AND SOUTH ACROSS THE PALMER
DIVIDE...COULD SEE ISOLD STORMS WITH HAIL UP TO 2 INCHES IN
DIAMETER.

DUE TO THE GOOD FORCING ALOFT LATER TODAY AND TNT...EXPECT STORM
COVERAGE TO BECOME FAIRLY WIDESPREAD OVER THE PLAINS BY THIS
EVENING. WILL BUMP POPS UP TO LIKELY FURTHER EAST AND SOUTH AS WELL
AS MOUNTAIN LOCATIONS AS FORCING AND OROGRAPHICS SHOULD KEEP PRECIP
GOING MOST OF THE NIGHT. LOCAL SNOW MODEL YIELDING ABOUT 2-5 INCHES
AND WILL ADD SOME ACCUMLATIONS OVER HIGHER AREAS FOR TONIGHT.

.LONG TERM...ON SATURDAY...BOTH THE NAM AND GFS BRING A WEAK UPPER
TROF THROUGH THE AREA.  MDLS SHOW WEAK UPWARD QG ASCENT THROUGH
ABOUT 18Z SATURDAY...WITH SUBSIDENCE DEVELOPING FM WEST TO EAST
THEREAFTER.  INTERACTIVE SOUNDINGS SHOW ENOUGH CAPES IN THE AFTN
(400-600J/KG) TO WARRANT A SLGT CHANCE OF THUNDERSTORMS IN THE
AFTN.  BEST WINDOW OF PCPN HOWEVER WILL PROBABLY BE IN THE MORNING
WITH A FRONTAL SURGE AT THE SFC WITH SOME WEAK DYNAMICS OVERRIDING
THE AREA.  MAIN CHANGE INVOLVES INCRG POPS TO THE SCT CATEGORY
SATURDAY MORNING WITH SLGTLY COOLER MAX TEMPERATURES.  FOR SATURDAY
NIGHT INTO SUNDAY...A SHORT WAVE RIDGE IS PROGGED TO BE OVER THE
REGION WITH A DRIER WEST-NORTHWESTERLY FLOW ALOFT.  NEITHER MDLS
GENERATES ANY QPF ACRS THE NORTHEAST PLAINS IN THE AFTN WITH
SUBSIDENCE IN PLACE...SO WILL CONFINE THE MNTN OF ANY POPS TO THE
HIGHER TERRAIN.  AS FOR THE REST OF THE EXTENDED...SWLY FLOW DVLPS
FOR MONDAY INTO TUESDAY...AHEAD OF THE NEXT UPPER TROUGH PROGGED TO
DROP OUT OF THE PACIFIC NORTHWEST.  IT SHOULD START TO WARM UP AND
RMN FAIRLY DRY.  OVERALL PATTERN FOR THE MIDDLE OF NEXT WEEK IS VERY
SIMILAR TO THE PATTERN OF THE LAST COUPLE OF DAYS AS THE MAIN TROF
IS EXPECTED TO CLOSE OFF OVER NRN MONTANA/CANADIEN BORDER. FOR NOW
WILL CONFINE ANY CHANGES TO THE UPCOMING PACKAGE TO THE WEEKEND.

&&

.BOU...NONE.

&&

ENTREKIN/COOPER
Hazardous weather outlook, Jun 3, 11:24 AM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1124 AM MDT FRI JUN 03 2005

COZ030>051-041200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1124 AM MDT FRI JUN 03 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
AND ACROSS THE PLAINS AGAIN TODAY.  A MOIST AND SLIGHTLY UNSTABLE
AIRMASS REMAINS OVER THE REGION TODAY WHILE AN UPPER LEVEL
DISTURBANCE OVER THE WESTERN SLOPE THIS MORNING WILL MOVE OVER
EASTERN COLORADO THIS AFTERNOON AND EVENING.  THE SEVERE WEATHER
THREAT IS HIGHEST ACROSS THE PALMER DIVIDE...INCLUDING
ELBERT...LINCOLN...AND WASHINGTON COUNTIES WHERE ISOLATED SEVERE
STORMS MAY PRODUCE HAIL OF 1 TO 2 INCHES IN DIAMETER.  THE TORNADIC
THREAT HAS DIMINISHED TODAY DUE TO A WEAKENING OF THE WINDS ALOFT.
IN ADDITION TO THE THREAT OF HAIL FROM THUNDERSTORMS...IT IS
POSSIBLE THAT STORMS MAY BE SLOW MOVING WITH THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS.

COOLER TEMPERATURES ALOFT WILL MOVE OVER THE MOUNTAINS LATER TONIGHT
WILL BRING WINTER WEATHER TO THE MOUNTAINS.  SNOW ACCUMULATIONS OF 2
TO 5 INCHES ARE POSSIBLE BY SATURDAY MORNING AT ELEVATIONS ABOVE
9000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY.  SOME STORM
ACTIVITY WILL EVEN BE POSSIBLE IN THE MORNING AS THE ATMOSPHERE WILL
BE QUITE UNSTABLE ALOFT.  BUT THE THREAT OF SEVERE WEATHER WILL BE
SUBSTANTIALLY LESS THAN THE PAST FEW DAYS DUE TO COOLER AIR AT THE
SURFACE.  AFTER SATURDAY...A RIDGE WILL BUILD ACROSS THE AREA
RESULTING IN WARMER AND DRIER WEATHER FOR NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AFTER 2 PM TODAY ACROSS THE
EASTERN PLAINS.

DANKERS/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:16 PM MDTTornado WarningBOULincoln44 min
Jun 2, 6:59 PM MDTTornado WarningBOULincoln20 min
Jun 2, 7:00 PM MDTSevere Thunderstorm WarningBOUElbert60 min
Jun 2, 7:06 PM MDTTornado WarningBOULincoln39 min
Jun 2, 7:43 PM MDTTornado WarningBOULincoln32 min
Jun 2, 7:57 PM MDTSevere Thunderstorm WarningBOUElbert33 min
Jun 2, 8:08 PM MDTTornado WarningBOUElbert, Lincoln52 min
Jun 2, 9:03 PM MDTSevere Thunderstorm WarningBOULincoln37 min
Jun 3, 2:48 PM MDTFlash Flood WarningBOULarimer3 hr
Jun 3, 4:22 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver53 min
Jun 3, 4:31 PM MDTFlash Flood WarningBOUArapahoe, Denver119 min
Jun 3, 4:36 PM MDTTornado WarningBOUArapahoe, Denver39 min
Jun 3, 5:12 PM MDTTornado WarningBOUAdams, Arapahoe48 min
Jun 3, 5:21 PM MDTFlash Flood WarningBOUDouglas3 hr
Jun 3, 5:59 PM MDTSevere Thunderstorm WarningBOUArapahoe61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.